Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


NHL with cd4 400, starting HAART?
Oct 16, 2005

hi

cd4: 400, vl: 30.000 31 years old, male, poz for 3 years now. not on treatment.

just diagnosed with NHL: anaplastic large cell lymphoma from the T-cells.

started CHOP-14, 6 cycles every 14days, after first cycle now. Low WBC: 1800, I had to take neupogen for 3 days,

Doctor suggests starting HAART after the second cycle of chemo. Is that a good idea? Will it help or do more harm with side effects from HAART and chemo.

Response from Dr. Wohl

This is a question that HIV docs and oncologists have been discussing for some time. I personally am all for starting HAART during chemotherapy to recruit the immune system to help in the fight against the lymphoma.

My colleagues in oncology justifiably worry about overlapping side effects.

We often strike a deal where we agree to watch the patient closely after the start of HAART and if serious side effects emerge, HAART can be held. I would look to HAART regimen with less likelihood of compounding chemo-induced side effects.

Good luck-

DW



Previous
Sustiva on an empty stomach
Next
Which Meds Have the Least Side Effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement